It is currently Thu Aug 17, 2017 5:44 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 3 posts ] 
Author Message
 Post subject: Trouble Urinating
PostPosted: Wed Dec 02, 2015 2:02 pm 
Offline
Moderator
Moderator
User avatar

Joined: Sun Jan 02, 2011 12:35 am
Posts: 2801
Location: Southwest
This subject has come up numerous times over the years and I too have posted about the side effect.

I have been on Suboxone since May of 2010. My first year I tapered down to less than 1 mg and was getting ready to jump until I was diagnosed with a baaaaad disease. Two surgeries later I found that 6 mg's worked best for my post surgical/radiation pain and have stayed stable on that dose for a few years.

Here's where it gets murky. My doctor prescribed Effexor way back when to help with the depression part of withdrawals. Thing is, I don't have depression so I've been trying to get off of it for years with no luck. They don't call it Effexor for nothing. It has plenty of side EFFECTS. One of them being the difficulty of peeing. Getting up several times a night to empty a barely half full bladder. Now that I'm off the Effexor I no longer have this condition. It's not listed as one of the main side effects but if you Google it you'll see plenty of complaints about urinating.

So all this time I've been blaming the Suboxone for my bladder problem and all along it was the Effexor. BTW, it was Dr. Junig who suggested I taper 20% every two weeks until I was down to a low level and then stop. That's what I did and had no side effects. I stopped at 8 mg's.

Are we blaming Suboxone for something that may be due to an anti-depressant? Dr. Junig did say that Sub affects the bladder but over time the body adjusts to it. Mine must have years ago.

There ya go. Another tidbit of info for you to digest. I feel very fortunate to have been able to get off not only the Effexor but also Tamsulosin, a drug that helps shrink the prostate. 2 birds with one stone per say.

I hope you all had a great Thanksgiving and have a very Merry and Happy New Years.

Rule62

_________________
Don't take yourself so damn seriously


Top
 Profile  
 
 Post subject: Re: Trouble Urinating
PostPosted: Wed Dec 02, 2015 11:33 pm 
Offline
Moderator
Moderator
User avatar

Joined: Thu Feb 23, 2012 4:42 am
Posts: 4127
Hey Rule. I don't know much except that I found that percocet gave me more trouble with urination than sub has, but there is still a slight delay.

Now my hubby has had a month of external beam radiation and he has started to have the urgency to pee several times a night but the bathroom trips yield very little. I can only imagine that this side effect is specific to his radiation because it is being beamed directly at his prostate. And he is not on any daily medications. I'm not suggesting that your radiation caused the problem, both because your radiation was beamed to a different place and because coming off Effexor cleared up the problem. Just posting in solidarity I suppose. :) Congrats for getting off those meds!

Amy

_________________
Done is better than perfect!


Top
 Profile  
 
 Post subject: Re: Trouble Urinating
PostPosted: Thu Dec 03, 2015 1:09 am 
Offline
Moderator
Moderator
User avatar

Joined: Sun Jan 02, 2011 12:35 am
Posts: 2801
Location: Southwest
Yea, with men, it's a different story. What happens to women I can't say. I would have to go read a bunch of posts about this subject and see if only the men were having trouble.

It's a good guess that radiation would affect the prostate and make it larger, therefore making it hard to pee. I'm no doctor but I can pretend. :D

_________________
Don't take yourself so damn seriously


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 3 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group